Results 1 to 9 of 9
Alprazolam question, need info please
  1. #1
    RageCord is offline New Member
    Join Date
    Mar 2010
    Posts
    13

    Default Alprazolam question, need info please

    So to make a long story short ive been abusing alprazolam (xanax). I'm prescribed it but run out quickly. So I get more from a friend. My question is, since I get the 1mg blue pills but have taken the pink .5mgs also will my doctor be able to tell this by my drug screen? It's all alprazolam but differnt strenghts and colors. The test is a lab test and i know it shows the diff between Xanax and klonipin. Am I safe or screwed? Thanks in advance and btw I have horrible anxiety and panic attacks so I'm not just taking it for the hell of it although I do enjoy feeling relaxed after years of fighting it.

  2. #2
    rxqueen83 is offline Member
    Join Date
    Feb 2012
    Posts
    432

    Default

    Hi RageCord,
    Your drug test will be positive for alprazolam/xanax only or rather, benzodiazepenes. A drug screening does not differentiate between doses or brands of the same drug. You will test positive for benzo's. If your asking whether or not they can see you are taking different types of benzo's (klonopin, xanax) it depends on the test and what your Doctor is looking for. If they want to, I believe they could break down a result to find out what types of benzo's you are consuming. But the typical tests will just show positive for the drug group. If your prescribed Xanax then he most likely won't go any further.

    Have you considered the fact that your becoming addicted to and abusing this drug is a problem? You may want to talk to your Doctor about coming off Xanax. It's a dangerous substance. Many people come here for help trying to come off Xanax and are desperate for help. It's a nightmare. I just quit myself after ten years of prescribed benzo's.

  3. #3
    iloerose is online now Platinum Member
    Join Date
    Jul 2009
    Posts
    3,065

    Default

    Rage: You need to seriously talk to your dr. or someone about coming off of this drug. How long and how much have you been taking? RX queen is absolutely right. Xanax w/d is a nightmare. It's worse than >>>>>> coming off of this stuff. Horrible panic attacks can be caused by any number of things, and believe me benzos are not the answer.

    IloeRose

  4. #4
    shawn156 is offline Member
    Join Date
    Feb 2012
    Posts
    167

    Default

    From what I understand from my Doctor,they can tell how much you have taken. A few years ago,mine almost cut me off because the test showed i had way to much in my system for what dose I was suppose to take. I had to explain to him I took it an hour before I came into his office and he said that is why the levels were so high.After a few hours of sitting and redoing the test it came back normal. I still have a script for xanax but I have taken myself down from 4mg a day to 1.5 and can't seem to get any lower then that. Getting down to 1.5mg/day was easy and If I remember right,that is usually the easy part,it's getting off the last 2 mg which is the hardest. I plan on starting that soon.

  5. #5
    RageCord is offline New Member
    Join Date
    Mar 2010
    Posts
    13

    Default

    Thanks everyone for the info and concerns, I did have a stint of w/ds off of it after a month of heavy usage. I went through it and after about 8 days felt fine again. Then I went back to the dr and got my script again, so I've decided to take them for a few days heavy then take days off in between so Im not taking them everyday. I'm already an opiate addict but I'm on suboxone and have been for a year ot so. I do have anxiety and panic attacks so I do need them at times. I hated them at first but being an addict, I finally felt some kindve buzz after I got use to them so of course I over do it. Is my theory of on and off sound as a way not to get dependant? Or is that pointless?

  6. #6
    RageCord is offline New Member
    Join Date
    Mar 2010
    Posts
    13

    Default

    Btw, I've only been taking them for a few months, the first 2 months I rarely even took any and the last mont was when I went overboard and ate them by the handful (tolerance builds ups quick with these things). After running out that month I took any and evry benzo til my dr saw that and said I better only take my Xanax. So this month I've stuck to only alprazolam.... But not only mine. So I know the test he gives me gets sent off and it's shows in detail what I've taken. As far as the level in it, I always go after I've not taken any for days/almost a week.

  7. #7
    iloerose is online now Platinum Member
    Join Date
    Jul 2009
    Posts
    3,065

    Default

    Shawn, Talk to your dr. about getting off, you should do this with a dr.'s help. If you can, switch to a longer acting benzo like valium or klonipin to taper because Xanax has such a short half-life. Check out the Ashton Manual at benzo.org.uk. Xanax is the most difficult because it has such a short half-life and you can go into w/d between doses. You need to go very slow. Slow and steady wins the race with benzos. It can be done, check out murugappan_51's thread in featured conditions. Yes it's very difficult when you start going lower in dosage. Best to do this with your dr.'s supervision. You can do this, though. Best of luck.

    Iloerose

  8. #8
    iloerose is online now Platinum Member
    Join Date
    Jul 2009
    Posts
    3,065

    Default

    Ragecord: You are playing with fire. Worse than fire. Rapid benzo detox can cause seizures. You need to get your use in hand and soon. You can have seizures up to a month after you stop.

    Iloerose

  9. #9
    RageCord is offline New Member
    Join Date
    Mar 2010
    Posts
    13

    Default

    Ok, after your post I've been thinking and reading alot and have decided to get this under control before it's too late. As stated before I did experience w/d sympto
    s at one point last month which included insomnia, hightened sensitivity and shock wave jerks through my limbs here and there. I never had a headache or felt feverish tho. My main concern is the seizures, is it possible or "likely" that I'd have seizures after only abusing them for a month or 2? I can taper when I get my script filled but I'm going to be without for 16 days, so by that time could I already b through the bad part since I've only used for a short time. Something else, I was addicted to ambien for years and abused them taking up to 10 at a time and quit the. Cold turkey with no withdrawal effects what so ever. I've read they can cause seizures also, I guess what I'm gettin at is the seizure risk more of an issue for longterm users? I DONT NOT want to be addicted to another drug! I can't tell my dr though because I don't want him to not give them to me, I REALLY do need them at times since my son passed I've had anxiety and panic attacks. I know I have the will power to taper on my on considering I tapered off a 110mg a day methadone habbit, made it 90 days clean and relapsed due to never feeling normal again. I went to suboxone and bareley take it. I really appreciate everyone concerns and info.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22